Four Weeks Migraine Free
You'll remember that my last post was about using injectable sumatriptan to rid me of a migraine. That was four weeks and a day ago. Since then I've been completely migraine free despite being exposed to various things which would in the past be likely triggers. Beth and I have speculated as to why this has happened and the shortlist looks like this (in order of likelihood):
- It's a return to my old summer pattern - in the past it wouldn't be that unusual for me to go 4-6 weeks without a mig in the summer. And this summer has been a "proper" one with lots of sunshine and warmz.
- Sodium valproate was causing my migraines - back on 8th June I started tailing off taking Epilim and, as of today, I've finally stopped but even four weeks ago I was down to 400mg + 400mg per day, well below my peak of 1000mg + 1000mg.
- Back at the beginning of May I started taking 4000IU vitamin D3 capsules on the basis that my migs had always seemed to be reduced in the summer so perhaps it was related to my D3 levels and I've now got them to a workable levels.
- Around the time this pause happened I went back to the vitamin B2 capsules I started in November and which seemed to help, for a while at least (I only had 3 migs in December which was unusually low ... but then nine in January and then it went back to normal with 4-6 a month and 7 in June). I had switched to another brand of B2 tablets but I switched back to the original capsules a month ago. Perhaps these deliver B2 better?
- It's also just possible that the Keppra I'm taking now instead of sodium valproate is keeping them at bay as it's a known prophylactic for migraines but so is sodium valproate and, according to my epilepsy nurse, if one AED doesn't work for that then it's unlikely that others will.
I fear it's just 1. but if it's 2. then I'm annoyed that neither I nor the medical profession twigged given that I've been on it for 15 years or so. When I look back in the blog it's noticeable that I only start mentioning migraines after I started on sodium valproate. Although, as I mentioned, sodium valproate is a known prophylactic for migraines so I suppose the presumption that it couldn't be involved is not unreasonable.
Anyway fingers crossed that it was the sodium valproate. Only time will tell I guess.
Eventually I'm then going to have to start reducing the other things I've tried: vitamins B2 and D3, and caffeine of course - now that I would like back into my life.
|«||From the beginning||»|